Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 25, 2015, 4:13 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2015, 4:13 PM EDT (20:13 UTC)
- Expired
- Aug 25, 2015, 4:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 131 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 4:19 PM EDT | TSTM WND DMG | Northfield, MA | GROUP OF 6 TREES DOWN ON PINE MEADOW ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
271
WUUS51 KBOX 252013
SVRBOX
MAC011-027-252045-
/O.NEW.KBOX.SV.W.0085.150825T2013Z-150825T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 445 PM EDT
* AT 413 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER ERVING...OR 7 MILES EAST OF
GREENFIELD...AND WAS MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
ORANGE...NORTHFIELD...BERNARDSTON...ERVING...GILL...ROYALSTON...
WENDELL AND WARWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4272 7240 4272 7232 4267 7216 4258 7247
4265 7253 4273 7242
TIME...MOT...LOC 2013Z 238DEG 21KT 4264 7245
$$
SIPPRELL2 follow-up statements
818
WWUS51 KBOX 252027
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
427 PM EDT TUE AUG 25 2015
MAC011-027-252045-
/O.CON.KBOX.SV.W.0085.000000T0000Z-150825T2045Z/
WORCESTER MA-FRANKLIN MA-
427 PM EDT TUE AUG 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN WORCESTER AND NORTHEASTERN FRANKLIN COUNTIES...
AT 427 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER WARWICK...OR NEAR ORANGE. THIS STORM
WAS MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ORANGE...NORTHFIELD...ROYALSTON AND WARWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
WHILE NOT IMMEDIATELY LIKELY...SHORT LIVED TORNADOES ARE POSSIBLE IN
ADDITION TO SIGNIFICANT WIND DAMAGE. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4272 7240 4272 7232 4267 7216 4265 7223
4264 7237 4269 7244 4273 7242
TIME...MOT...LOC 2027Z 238DEG 21KT 4268 7235
$$
SIPPRELL205
WWUS51 KBOX 252040
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT TUE AUG 25 2015
MAC011-027-252050-
/O.EXP.KBOX.SV.W.0085.000000T0000Z-150825T2045Z/
WORCESTER MA-FRANKLIN MA-
440 PM EDT TUE AUG 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WORCESTER AND
NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4272 7240 4272 7232 4267 7216 4265 7223
4264 7237 4269 7244 4273 7242
TIME...MOT...LOC 2039Z 238DEG 21KT 4268 7235
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:10 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 25, 3:10 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 310 PM EDT TUE AUG 25 2015 .SYNOPSIS... A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...THEN CROSSES SOUTHERN NEW ENGLAND TONIGHT. HIGH PRESSURE SLOWLY BUILDS IN FOR MID AND LATE WEEK WITH MAINLY DRY AND SEASONABLE WEATHER AND COMFORTABLE HUMIDITY LEVELS EXPECTED WEDNESDAY INTO SATURDAY. WARMER TEMPERATURES AND HIGHER HUMIDITIES RETURN FOR THE BEGINNING OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THROUGH 7 PM... COLD FRONT IN THE HUDSON VALLEY WITH WARM AND VERY HUMID AIR OVER SOUTHERN NEW ENGLAND. OBSERVATIONS SHOW A LIGHT WIND FIELD...LIGHT ENOUGH FOR WINDS TO TURN EAST ALONG THE MASS EAST COAST NORTH OF CAPE COD BAY. THIS IN TURN HAS BROUGHT FOG ASHORE ALONG THIS STRETCH OF COASTLINE. WITH BREAKING CLOUDS ACROSS MUCH OF THE REST OF SOUTHERN NEW ENGLAND...SOLAR HEATING HAS STARTED TO DESTABILIZE THE AIR MASS WITH SBCAPE 1500-2000 J/KG AND MIXED LAYER CAPE 1000-1500 J/KG. LAPSE RATES ABOVE THE SURFACE HAVE MEDIOCRE THROUGH EARLY AFTERNOON BUT LOW LEVEL RATES HAVE JUST REACHED 7C/KM AND FURTHER HEATING MAY HELP BUILD THESE RATES FURTHER. WINDS ABOVE THE SURFACE HAVE REACHED 20-25 KNOTS AT 850 MB AND 35-40 KNOTS AT 500 MB. THE 500 MB WINDS MAY INCREASE FURTHER THROUGH THIS EVENING. SCATTERED SHOWERS/STORMS HAVE FIRED IN THE CT VALLEY AND MOVED NORTHEAST. THIS WILL CONTINUE THROUGH THE AFTERNOON WITH SOME AREAL EXPANSION POSSIBLE. THE THUNDERSTORMS MAY BE ABLE TO TAP SOME OF THE WIND ALOFT AND BRING STRONG WIND GUSTS TO THE SURFACE. THIS MAY CAUSE ISOLATED DAMAGE. PRECIPITABLE WATER VALUES ARE AROUND 1.5 INCHES...HIGHEST IN EASTERN MASS. THIS IS NOT TREMENDOUSLY ABOVE NORMAL BUT MAY HELP SUPPORT SOME LOCALLY HEAVY DOWNPOURS. TONIGHT... COLD FRONT SLOWLY MOVES ACROSS SOUTHERN NEW ENGLAND...REACHING THE EAST MASS COAST TOWARD MORNING. CHANCE OF SHOWERS WILL LINGER UNTIL IT MOVES THROUGH...BUT INCOMING MID LEVEL DRY AIR WILL LIMIT THE ABILITY OF ANY SHOWER. DEW POINTS WILL REMAIN HIGH MUCH OF THE NIGHT...BUT BEGIN TO LOWER OVERNIGHT AFTER THE COLD FRONT MOVES THROUGH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... UPPER LOW LINGERS OVER QUEBEC WITH CYCLONIC FLOW AND COLD ADVECTION ALOFT OVER NEW ENGLAND. SURFACE HIGH PRESSURE SUPPLIES SUBSIDENCE NEAR GROUND. PLENTY OF DRY AIR NEAR THE SURFACE AND A MOIST LAYER ABOVE 850 MB. EXPECT THERE WILL BE SOME CLOUDS WEDNESDAY...BUT OTHERWISE A FAIR DAY WITH MIXING REACHING UP TO 825 MB AND POSSIBLY A LITTLE HIGHER. TEMPS AT THAT LEVEL WILL SUPPORT MAX SFC TEMPS IN THE LOW TO MID 80S. DEW POINTS WILL TREND LOWER /MORE COMFORTABLE/ WITH AFTERNOON VALUES IN THE MID 50S TO AROUND 60. FAIR WEATHER CONTINUES WEDNESDAY NIGHT WITH A LIGHT NORTHWEST WIND. MIN TEMPS WILL REACH NEAR DEW POINT MOST PLACES WITH VALUES IN THE MID 50S TO LOW 60S...A LITTLE HIGHER IN BOSTON AND ALONG THE CAPE AND ISLANDS. && .LONG TERM /THURSDAY THROUGH TUESDAY/... OVERVIEW... MEDIUM RANGE MODELS AND ENSEMBLES REMAIN IN VERY GOOD AGREEMENT DURING THE THU-SAT TIMEFRAME...WEAKENING THE EASTERN LONG WAVE TROUGHING AS CUTOFF LOW LIFTS NE OVER EASTERN CANADA. UPPER FLOW BECOMES MORE ZONAL ACROSS THE EASTERN SEABOARD BY LATE THIS WEEK. LARGE SURFACE HIGH PRESSURE WILL BE THE DOMINANT FEATURE ACROSS THE EASTERN HALF OF THE U.S. INTO THIS WEEKEND. DO NOTE DIVERGENCE IN SOME OF THE MODEL SOLUTIONS DURING THIS WEEKEND...NAMELY THE 06Z/12Z GFS...IN HANDLING LINGERING H5 SHORT WAVE WEAKNESS. MOST MODELS AND ENSEMBLES KEEP THIS HANGING AROUND THE GREAT LAKES INTO OHIO VALLEY...BUT THE GFS SHIFTS IT E MUCH FASTER AND OVERDOES THE PRECIP FIELD. ON SATURDAY...IT TRIES TO WORK MOISTURE UP THE EASTERN SEABOARD AROUND THE SUBTROPICAL RIDGE OFFSHORE...THEN SHIFTS SHORT WAVE ENERGY E AROUND THE SUNDAY/SUNDAY NIGHT TIMEFRAME. THE 00Z ECMWF/GGEM KEEP THIS WEAKNESS WELL W OF THE REGION AND NOT NEARLY AS MUCH CONVECTION WITH IT AS THE HIGH PRES OFFSHORE REMAINS IN CONTROL. GEFS/ECENS MEANS ALSO KEEP A MAINLY DRY FORECAST GOING...SO LEANED TOWARD THE DRIER SOLUTION DURING THIS TIMEFRAME. INTO EARLY NEXT WEEK...LOOKS LIKE HIGH PRES RETURNS AS W-NW FLOW ALOFT TAKES OVER WITH HIGH AMPLITUDE UPPER RIDGE BUILDING INTO HUDSON AND JAMES BAYS. SW SURFACE WINDS TAKE OVER...WHICH BRING WARMER TEMPS AND HIGHER HUMIDITY. LEANED TOWARD AVAILABLE GUIDANCE FOR THE EARLY PORTION OF THIS FORECAST...THEN TRANSITIONED TOWARD THE ENSEMBLE MEANS FROM SUNDAY ONWARD. DETAILS... THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE. LARGE HIGH PRES RIDGE BUILDS E OUT OF THE MIDWEST/GREAT LAKES. EXPECT DRY CONDITIONS. A GENERAL W-NW FLOW IN PLACE FOR THURSDAY-FRIDAY...THEN RIDGE AXIS SHIFTS E ON SATURDAY BRINGING RETURN TO SW WINDS AND GRADUALLY INCREASING HUMIDITY. SUNDAY...LOW CONFIDENCE. AS MENTIONED ABOVE...MODEL SOLUTION DIVERGENCE DUE TO TIMING OF SYNOPTIC FEATURES ACROSS THE REGION. LEANED TOWARD THE HPC GUIDANCE FOR THIS PERIOD. KEPT A DRY FORECAST GOING. WILL ALSO SEE TEMPS RISE...WITH HIGHS POSSIBLY AS MUCH AS 5 TO 10 DEGREES ABOVE NORMAL. MONDAY AND TUESDAY...LOW TO MODERATE CONFIDENCE. UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL U.S. INTO CENTRAL CANADA...KEEPING MAINLY DRY FLOW IN PLACE. SOME UNCERTAINTY DUE TO DIVERGENCE WITH EARLIER SOLUTIONS...THOUGH LOOKING A BIT MORE CONFIDENT. TEMPERATURES WILL CONTINUE TO TREND ABOVE NORMAL DURING THIS TIMEFRAME...WHICH IS BACK TO SCHOOL FOR SOME. BOTH MODELS AND ENSEMBLES ARE HINTING AT UPPER 80S TO AROUND 90 AS UPPER LEVEL RIDGE CONTINUES TO BUILD ACROSS THE CENTRAL U.S. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH WEDNESDAY NIGHT/... THIS AFTERNOON...MODERATE CONFIDENCE. AREAS OF IFR FOG ALONG THE MASS EAST COAST UNTIL WINDS BECOME SOUTH. OTHERWISE VFR WITH PATCHES OF MVFR CIGS IN SCATTERED SHOWERS/TSTMS...MOSTLY IN CENTRAL MASS AND NORTHEAST CT. TONIGHT...MODERATE CONFIDENCE. LINGERING SHOWERS/TSTMS EARLY WITH BRIEF MVFR/IFR POSSIBLE. PATCHY FOR DEVELOPING OVERNIGHT WITH MVFR AND SOME IFR. WIND SHIFT WITH COLD FRONT PASSAGE...WINDS BECOMING WEST BY MORNING MOST AREAS. WEDNESDAY AND WEDNESDAY NIGHT...HIGH CONFIDENCE. VFR. PATCHY IFR IN FOG LATE WEDNESDAY NIGHT. KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. DIFFICULT FORECAST FOR THE FIRST 3-4 HOURS. WINDS SHIFTED EAST JUST BEFORE 18Z AND DREW FOG ONSHORE WITH VSBYS 1/2 AT TIMES. THIS EAST WIND WILL CONTINUE FOR A COUPLE OF HOURS AND SHOULD KEEP THREATENING FOG DURING THIS TIME. THIS SHOULD END FOR GOOD AS WINDS BECOME SOUTH AHEAD OF SCATTERED TSTMS APPROACHING FROM THE WEST. WIND SHIFT TO WEST LATER TONIGHT AS A COLD FRONT MOVES THROUGH. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. OUTLOOK /THURSDAY THROUGH SUNDAY/...MODERATE TO HIGH CONFIDENCE. THURSDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS. COULD SEE WEAK SEA BREEZES ALONG THE COASTLINES. MAY SEE BRIEF PATCHY FOG OVERNIGHT THU NIGHT ACROSS NORMALLY PRONE INTERIOR VALLEYS. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH WEDNESDAY NIGHT/...HIGH CONFIDENCE. WINDS AND SEAS WILL REMAIN BELOW 25 KNOTS AND 5 FEET THROUGH THE PERIOD. A COLD FRONT MOVES ACROSS SOUTHERN NEW ENGLAND TONIGHT AND MAY BRING A FEW SHOWERS TO THE WATERS...POSSIBLY A TSTM. AREAS OF FOG ON THE EASTERN MASS WATERS WILL DIMINISH WITH THE WIND SHIFT. ADDITIONAL FOG WILL AFFECT THE WATERS IN THE LIGHT FLOW TONIGHT. OUTLOOK /THURSDAY THROUGH SUNDAY/...HIGH CONFIDENCE. EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT CRITERIA AS HIGH PRESSURE TAKES CONTROL. EXPECT W-NW WINDS THU-FRI...SHIFTING TO S-SW FRI NIGHT-SUNDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/EVT NEAR TERM...WTB SHORT TERM...WTB LONG TERM...EVT AVIATION...WTB/EVT MARINE...WTB/EVT
Hazardous weather outlook, Aug 25, 4:11 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EDT TUE AUG 25 2015 ANZ236-CTZ002>004-MAZ002>024-026-RIZ001>008-262015- NARRAGANSETT BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 411 PM EDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND WESTERN MASSACHUSETTS INTO NORTHERN CONNECTICUT THROUGH THIS EVENING. THE MAIN THREATS WILL BE LOCALLY HEAVY DOWNPOURS AND STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>235-237-250-251-254>256-262015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 411 PM EDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 25, 10:23 AM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1023 AM EDT TUE AUG 25 2015
MAZ002-003-251500-
WESTERN FRANKLIN-EASTERN FRANKLIN-
1023 AM EDT TUE AUG 25 2015
...STRONG THUNDERSTORMS DEVELOPING IN NORTHWESTERN WORCESTER AND
NORTHERN FRANKLIN COUNTIES COUNTIES...
AT 1019 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A MODERATE TO HEAVY SHOWER OVER SHELBURNE...OR OVER GREENFIELD...
MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM. THIS SHOWER
MAY ALSO PRODUCE UP TO ONE HALF INCH OF ADDITIONAL RAINFALL. THE
TRACK OF THIS SHOWER IS OVER PORTIONS OF FRANKLIN COUNTY WHICH
ALREADY RECEIVED SEVERAL INCHES OF RAINFALL EARLIER THIS MORNING.
THIS ADDITIONAL RAINFALL COULD LEAD TO FURTHER NUISANCE FLOODING OF
POOR DRAINAGE AND LOW-LYING AREAS.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...NORTHFIELD...
BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...ERVING...ASHFIELD...
COLRAIN...GILL...CHARLEMONT...ROYALSTON...WARWICK...LEYDEN...HEATH
AND HAWLEY.
LAT...LON 4260 7289 4273 7267 4272 7228 4268 7227
4267 7226 4248 7276
TIME...MOT...LOC 1419Z 236DEG 24KT 4264 7264
BELKLocal storm report, Aug 25, 10:26 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1026 AM EDT TUE AUG 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HEAVY RAIN SHELBURNE 42.59N 72.69W
08/25/2015 M2.55 INCH FRANKLIN MA HAM RADIO
HAM RADIO
0809 AM HEAVY RAIN PLAINFIELD 42.52N 72.92W
08/25/2015 M2.10 INCH HAMPSHIRE MA HAM RADIO
HAM RADIO
0810 AM HEAVY RAIN LEYDEN 42.70N 72.63W
08/25/2015 M2.53 INCH FRANKLIN MA HAM RADIO
HAM RADIO
0810 AM FLOOD TURNERS FALLS 42.60N 72.56W
08/25/2015 FRANKLIN MA FIRE DEPT/RESCUE
BASEMENT FLOODED ON SPRING STREET
0811 AM HEAVY RAIN ASHFIELD 42.53N 72.79W
08/25/2015 M2.70 INCH FRANKLIN MA HAM RADIO
HAM RADIO
&&
WSSpecial weather statement, Aug 25, 3:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT TUE AUG 25 2015
MAZ003-252045-
EASTERN FRANKLIN-
313 PM EDT TUE AUG 25 2015
...A STRONG THUNDERSTORM SWEEPING NORTHEAST ACROSS NORTHWESTERN
WORCESTER AND NORTHEASTERN FRANKLIN COUNTIES...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHFIELD...OR 8 MILES NORTHWEST OF
ORANGE...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHFIELD...ERVING AND WARWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4272 7240 4272 7230 4271 7228 4268 7228
4263 7240 4263 7241 4269 7248 4273 7244
TIME...MOT...LOC 1913Z 229DEG 19KT 4269 7240
SIPPRELLSpecial weather statement, Aug 25, 4:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT TUE AUG 25 2015
MAZ003-004-252100-
NORTHERN WORCESTER-EASTERN FRANKLIN-
404 PM EDT TUE AUG 25 2015
...A PERSISTENT LINE OF STRONG THUNDERSTORMS CONTINUES TO DEVELOP
ACROSS NORTHWESTERN WORCESTER AND NORTHEASTERN FRANKLIN COUNTIES...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS OVER GILL...OR NEAR GREENFIELD...
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM. HEAVY RAIN MAY CONTRIBUTE TO LOCALIZED
POOR DRAINAGE FLOODING.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...WINCHESTER...
SUNDERLAND...NORTHFIELD...BERNARDSTON...LEVERETT...ERVING...GILL...
ROYALSTON...RICHMOND...WENDELL...WARWICK AND SOUTH VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4272 7216 4271 7214 4247 7257 4254 7266
4273 7248
TIME...MOT...LOC 2003Z 229DEG 18KT 4261 7251
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:38 AM EDT | Special Weather Statement | BOX | Franklin | 37 min |
| Aug 25, 5:07 AM EDT | Special Weather Statement | BOX | Hampshire | 38 min |
| Aug 25, 5:49 AM EDT | Special Weather Statement | BOX | Franklin | 41 min |
| Aug 25, 6:53 AM EDT | Special Weather Statement | BOX | Franklin | 37 min |
| Aug 25, 7:26 AM EDT | Areal Flood Warning | BOX | Franklin, Hampshire | 2 hr |
| Aug 25, 10:23 AM EDT | Special Weather Statement | BOX | Franklin | 37 min |
| Aug 25, 3:13 PM EDT | Special Weather Statement | BOX | Franklin | 92 min |
| Aug 25, 4:04 PM EDT | Special Weather Statement | BOX | Franklin | 56 min |
| Aug 25, 4:47 PM EDT | Special Weather Statement | BOX | Hampshire | 43 min |
| Aug 25, 4:50 PM EDT | Areal Flood Warning | BOX | Hampden | 115 min |
| Aug 25, 4:55 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Aug 25, 5:05 PM EDT | Areal Flood Warning | BOX | Franklin | 115 min |
| Aug 25, 5:12 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 48 min |
| Aug 25, 7:00 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 90 min |
| Aug 25, 7:25 PM EDT | Areal Flood Warning | BOX | Hampden | 3 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.